Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 356, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 4, 1998, 2:53 PM CDT for Cannon County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 1998, 2:53 PM CDT (19:53 UTC)
- Expired
- Jul 4, 1998, 3:40 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Cannon County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1943 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
242 WUUS1 KBNA 041955 RRA SVRBNA TNC015-042040- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 253 PM CDT SAT JUL 4 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CANNON COUNTY IN MIDDLE TENNESSEE * UNTIL 340 PM CDT * AT 252 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTH OF WOODBURY MOVING SOUTHEAST AT 15 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... WOODBURY AT 255 PM CDT BRADYVILLE AT 255 PM CDT HALF ACRE AT 300 PM CDT SHEYBOGAN AT 300 PM CDT BLUEWING AT 305 PM CDT HOLLOW SPRINGS AT 310 PM CDT PLEASANT VIEW AT 310 PM CDT IVY BLUFF AT 320 PM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS TT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:20 AM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jul 4, 9:20 AM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 920 AM CDT SAT JUL 4 1998 SCATTERED TSRA ALREADY POPPING UP OVER CWA AT THIS EARLY HOUR. STORMS MOVING OUT OF MO ARE DISSIPATING BUT WITH MODERATE INSTABILITY IN PLACE AND WITH VARIOUS WEAK SYNOPTIC AND SFC BOUNDARIES LAYING ARND...WOULD LEAVE POPS AS IS. TEMP FCST LOOKS OK. 12
In the hours before
Local storm report, Jul 4, 2:26 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
226 PM CDT SAT JUL 04 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM ELMWOOD TN .88 INCH HAIL
07/04/98 SMITH NICKEL SIZED HAIL REPORTED
BY SKYWARN SPOTTERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:04 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 51 min |
| Jul 4, 2:09 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 51 min |
| Jul 4, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Grundy | 49 min |
| Jul 4, 3:56 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Lincoln | 49 min |
| Jul 4, 4:14 PM CDT | Severe Thunderstorm Warning | OHX | Moore | 36 min |
| Jul 4, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.